Fillers

Doesn't it make you sick

BMJ 2003; 327 doi: http://dx.doi.org/10.1136/bmj.327.7420.923 (Published 16 October 2003) Cite this as: BMJ 2003;327:923
  1. Rosemarie Anthony-Pillai, registrar in palliative care
  1. Pembridge Palliative Care Unit, St Charles Hospital, London

    An elderly Serbian woman recently presented to the hospice with symptoms of persistent nausea. She had developed breast cancer in 1980 and had undergone a mastectomy. Her disease had relapsed in 1993 and 1997. She had a history of hypothyroidism and asthma. She had been taking regular inhalers, thyroxine, and slow release aminophylline for many years.

    In December 2002 she was admitted to a London teaching hospital with nausea and vomiting; trialtreatment with cyclizine, levomepromazine, and metoclopramide met with limited success. Her thyroid function tests were normal, as were …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe